MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that when heparinized saline solution was injected into the powerloc to lock the port system, there was a crack at the y site of the powerloc and heparinized saline solution leaked from the crack.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged y-site was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 0.75¿ powerloc safety winged infusion set with y-site.Usage residues were observed throughout the sample.A longitudinally aligned split was observed in the y-site luer adapter, near the proximal end.Multiple longitudinally aligned superficial stress cracks were observed.Microscopic inspection of the split revealed a granular fracture surface.The threads appeared unremarkable.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the site of the aforementioned split.Attempts to replicate the observed damage using a non-complainant infusion set were unsuccessful.The stress fractures and split suggested that the y-site was subjected to outward radiating stress.The undamaged threads suggested that forceful insertion of a slip-fit stylet accessory likely contributed; however, the damage could not be replicated, suggesting that an additional unidentified factor(s) contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8846105
Report Number3006260740-2019-02227
Device Sequence Number16666209
Product Code FPA
UDI-Device Identifier00801741151477
UDI-Public(01)00801741151477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0672034J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1